MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN MEDICAL PRODUCTS KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE
Model Number U9525
Medical Device Problem Code Cut In Material (2454)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports the pump has a power issue and a damaged power cord with exposed copper wires.
 
Additional Manufacturer Narrative
One kendall scd express was reported condition of, ¿ pump has a power issue and a damaged power cord with exposed copper wires¿.The unit was triaged and the customer¿s reported condition was confirmed.After a visual inspection of the unit under testing (uut), the power cord was observed to be damaged with exposed copper wire.A known-good power cord was connected to the uut.When the uut was connected to ac, the charging indicator did not illuminate and the device could not power on.The uut was disassembled and the power supply assembly was inspected.L1 was observed to be damaged and the pin connecting negative output pin of the supply board to the power supply board was observed to be broken.The damaged l1 was replaced with a known-good l1 and the astrodyne supply board pin was replaced with a new pin.After repairing the pcba, the board was placed back into the uut.When the device was connected to ac, the charging indicator illuminated and the device could be powered up.The root causes of the reported symptom of no ac power was a damaged l1 inductor and a damaged pin connecting the astrodyne supply board to the power supply board.The potential root cause is customer misuse by running over the cord with hospital bed or due to the procedure used to unplug the unit and the procedure of wrapping of the cord around the bed hook.All device history records are reviewed for quality inspections and parameter compliance prior to releasing the product for shipment.Complaint trending information is being reviewed on a monthly basis and if a trend is observed, actions will be taken as necessary.If information is provided in the future, a supplemental report will be issued.

Brand Name
KENDALL SCD
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7556694
Report Number3006451981-2018-00408
Device Sequence Number283928
Product Code JOW
UDI-Device Identifier10884521100213
UDI-Public10884521100213
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU9525
Device Catalogue NumberU9525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1